Rhode Island, 2022Flash Flooding and Flooding in Rhode Island, September 5 to 6, 2022
September 5 to 6, 2022 · NWS BOX · 17 events in 2 counties and zones
A cold front stalled over southern New England causing very heavy rain and significant flash flooding before the front moved off the south coast during the evening. Rainfall amounts ranged from 7 to 11 inches in eastern Connecticut and the Providence metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled over southern New England causing very heavy rain and significant flash flooding before the front moved off the south coast during the evening. Rainfall amounts ranged from 7 to 11 inches in eastern Connecticut and the Providence metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 5, 5:55 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 5:55 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
655 AM EDT Mon Sep 5 2022
.SYNOPSIS...
A stalled frontal boundary over southern New England today
initiates heavy rain showers. The front moves south of the
coast tonight into Tuesday, as low pressure develops near the
middle Atlantic coast and persists into Wednesday. Multiple
rounds of heavy rain are likely through Tuesday, with potential
for flash flooding. After a period of below normal temperatures
Monday and Tuesday, mainly dry weather with a warming trend
follows for the end of the week into next weekend, as high
pressure builds over the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM update...
Stalled frontal boundary from northern CT into the Worcester
Hills and then northeast MA, combining with anomalous PWATs
approaching 2 inches and warm cloud depths greater than 10 kft
(warm rain processes), contributing to periods of very heavy
showers/localized flash flooding. Very little if any lightning,
due to warm cloud depths. Two mesonet sites in Newburyport have
reported 3+ inches of rainfall in a very short period of time,
leading to the issuance of two separate flash flood warnings
early this morning.
Hi Res guidance suggest this stalled boundary sinks southward
today, along with heavy rain and flood threat into RI/CT and
central MA possible. Previous forecast captures these details,
thus no major updates with this update. Earlier discussion
below.
=================================================================
We're already seeing a line of stationary showers over Essex County
extending up into coastal New Hampshire over the last several hours.
This is clearly initiating along the frontal boundary draped across
the region from northeast to southwest which will be the focus for
heavy rain today. Rainfall totals of 2 to 3 inches are already being
observed under the heaviest cells in northeast MA for which a Flash
Flood Warning has already been issued. Flooding issues will continue
to be possible along this frontal boundary over the next several
hours. A Flood Watch is in effect for most of southern New England
(save for the Cape, Islands, and western MA) now through Tuesday
afternoon to address the excessive rainfall and flooding potential,
mainly in urbanized and poor drainage areas. The environment is
primed for heavy rainfall with PWATs near 2 inches and a deep warm
cloud layer as an upper trough swings south enhancing lift. Coverage
of the heavy showers will be more scattered earlier in the day as
the surface boundary is the main source of forcing for ascent. The
more widespread heavy rain arrives during the afternoon and evening
as better synoptic scale forcing arrives. Divergence aloft increases
as we are placed beneath the right rear quadrant of an upper jet. Hi-
res guidance indicates the bullseye of heaviest rainfall shifting
from northeast MA early this morning to eastern CT/RI by mid
afternoon and evening. Of particular concern will be training storms
as the steering flow is out of the southwest, parallel to the
stalled front. The only location that will escape most of the rain
today will be Cape Cod and the islands.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The stretch of heavy rainfall continues overnight into Tuesday as
the front sinks further south. While bringing better rain chances to
the Cape and islands inland areas will continue to see widespread
rain with embedded heavy downpours. The deep moist column persists
with large scale forcing as strong or stronger than Monday. This
will lead to continued flooding concerns for our urbanized corridors
where 3 to 5 inches of rain are possible, locally up to 7 inches for
by the time rain tapers off Tuesday evening. One fortunate aspect
given those extreme rainfall totals is that they are over a rather
prolonged rainfall event, so the rain is spread out over 36 to 48
hours. However, anyone beneath these stationary or training storms
will have the potential to see these amounts in a short duration
followed by flooding. Temperatures on Tuesday will cooler than
Monday thanks to continued rainfall and northeast flow.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Swells from Earl may result in rough surf Fri/Sat/Sun
* Drying trend arrives Tue night and likely dry thru Sunday
* Very pleasant temps Wed & Thu, with mild days & cool nights, then
becoming warmer than normal Fri/Sat/Sun with highs 80-85
Drier air gradually pushes south through SNE Tue night, as ensembles
indicate lower PWAT air advecting in from the north. Lingering
showers Tue evening should be confined to CT/RI and SE MA, then a
gradual drying trend expected overnight.
Wednesday and Thursday...
Low amplitude trough lingers across New England. Despite weak
cyclonic flow, column is dry with PWATs below normal. Thus dry
weather prevails, although cooler than normal as maritime high
pressure advects south into SNE. Ensembles indicate 850 mb temps
cooler than normal, as well. Coolest temps will be observed along the
eastern MA coast given onshore flow, with highs only in the upper
60s. Farther inland, airmass modifies with distance from the ocean,
and expect seasonably mild westward into the CT River Valley, with
highs in the low to mid 70s. Wed will be the cooler of the two days,
and it will feel cooler Wed especially in eastern MA given modest NE
winds.
Friday/Saturday/Sunday...
Height rises occur as subtropical ridge builds up the eastern
seaboard, with 591+ heights into SNE. Maritime airmass gradual warms
with highs 80-85 away from the coastline each day. With high
pressure nearby, seabreezes each afternoon. Airmass is still
somewhat dry with dew pts in the mid to upper 50s Fri and Sat. Hence
comfortable humidity yielding warm days but cool nights. By Sunday,
dew pts may climb into the 60s. Subsidence/dry column will support
dry weather this period. Beach-goers, be aware large swells from
Earl may result in rough surf here Fri/Sat/Sun.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
11Z update...VFR conditions confined to southeast MA, Cape Cod
and Islands. MVFR and IFR elsewhere in periods of heavy showers.
Not much lightning given warm temps aloft. Earlier discussion
below.
==================================================================
This morning...high confidence.
Scattered showers redevelop after from west to east and in
northeast MA along a stationary front. VFR conditions will
trend toward MVFR/IFR through the morning. Light south-
southeast winds, possibly becoming N-NE across northern MA as
frontal boundary drifts southward.
Today...high confidence on trends, lower in timing and details.
VFR/MVFR southeast MA, MVFR/IFR elsewhere with LIFR possible
inland across the hilly terrain. Showers likely widespread along
with areas of fog. S-SE winds across RI and southeast MA, N-NE
winds elsewhere.
Tonight...High Confidence
IFR/LIFR across most of the interior with MVFR/IFR ceilings near
the east coast and southeast MA. Showers likely. Easterly winds
around 10 knots.
Tuesday...High Confidence.
IFR/LIFR for most of the interior again in continues SHRA
through 18-21Z. NE winds 8 to 10 kts.
KBOS Terminal..moderate confidence in TAF. Uncertainty exists
in the arrival of MVFR/IFR ceilings associated with a prolonged
period of rainfall through tomorrow night.
KBDL Terminal...High confidence in TAF.
Outlook /Monday Night through
Tuesday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance SHRA, patchy BR.
Wednesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.
Wednesday Night through Friday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Today through Tuesday...
Relatively benign conditions expected across the maritimes through
tonight. Will see south/southeast winds become more easterly
today and tonight as a surface front settles over the region.
Additionally expecting seas to rise to 2 to 4 feet through
tonight as well. Moderate to heavy rainfall expected over the
coastal waters beginning late this morning and lasting through
Tuesday.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, patchy fog.
Wednesday through Wednesday Night: Winds less than 25 kt. Seas
up to 5 ft.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Tuesday afternoon for CTZ002>004.
MA...Flood Watch through Tuesday afternoon for MAZ004>007-011>021-
026.
RI...Flood Watch through Tuesday afternoon for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...BW
LONG TERM...Nocera
AVIATION...Nocera/BW
MARINE...Nocera/BWHazardous weather outlook, Sep 5, 3:08 AM EST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 AM EDT Mon Sep 5 2022
CTZ002>004-MAZ004>007-011>021-026-RIZ001>008-060815-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
408 AM EDT Mon Sep 5 2022
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ002-003-008>010-022>024-060815-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Barnstable MA-Dukes MA-
Nantucket MA-
408 AM EDT Mon Sep 5 2022
This Hazardous Weather Outlook is for southeastern Massachusetts
and western Massachusetts.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-060815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 AM EDT Mon Sep 5 2022
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Sep 5, 3:52 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
452 AM EDT Mon Sep 5 2022
MAZ005>007-014-015-050945-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Western Essex MA-Southeast Middlesex MA-
452 AM EDT Mon Sep 5 2022
...Heavy showers with isolated thunderstorms will impact portions of
northeastern Suffolk, Essex and northeastern Middlesex Counties
through 545 AM EDT...
At 451 AM EDT, Doppler radar was tracking heavy showers with
isolated thunderstorms along a line extending from near North
Reading to Stoneham to Lexington. Movement was northeast at 10 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Cambridge, Lynn, Newton, Somerville, Waltham, Malden, Medford,
Revere, Peabody, Arlington, Everett, Salem, Billerica, Beverly,
Woburn, Chelmsford, Andover, Natick, Watertown and Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4287 7082 4282 7085 4270 7077 4270 7078
4277 7082 4270 7083 4267 7073 4264 7076
4269 7063 4265 7059 4254 7090 4254 7087
4251 7089 4252 7085 4241 7104 4232 7135
4255 7146 4264 7117 4288 7088
TIME...MOT...LOC 0851Z 230DEG 6KT 4262 7111 4250 7111 4242 7125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NoceraEvent by event
9 heavy rain, 6 flash flood, 2 flood. Local standard time, as filed.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 0.94 mi NE of Cranston
- Reported by
- Amateur Radio
- Coordinates
- 41.780, -71.437
In Cranston, a spotter reported 11.06 inches of rain and a CoCoRaHS observer reported 8.02 inches.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 1.82 mi NNW of Smithfield
- Reported by
- Public
- Coordinates
- 41.922, -71.549
In Smithfield, the public reported a 7.95 inch rainfall total and a CoCoRaHS observer in Greenville reported 7.80 inches. The AWOS station at North Central State Airport (KSFZ) reported 6.13 inches.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 0.71 mi WNW of South Providence
- Reported by
- Public
- Coordinates
- 41.824, -71.413
In Providence, 8.31 inches of rain fell.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST
- Where
- Providence County, 0.28 mi NNE of North Providence
- Reported by
- CoCoRaHS
- Coordinates
- 41.854, -71.468
A CoCoRaHS observer reported 7.31 inches and the public reported 7.28 inches.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 4.86 mi NNW of West Barrington
- Reported by
- Emergency Manager
- Coordinates
- 41.814, -71.370
In East Providence, an emergency manager reported 5.52 inches of rain and a CoCoRaHS station in Riverside reported 5.13 inches.
Heavy Rain, Kent
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Kent County, 0.67 mi NNE of Coventry
- Reported by
- Trained Spotter
- Coordinates
- 41.689, -71.564
In Coventry 5.08 inches of rain was reported.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 1.03 mi SSE of Lonsdale
- Reported by
- CoCoRaHS
- Coordinates
- 41.907, -71.391
In the Valley Falls section of Cumberland, a CoCoRaHS observer reported 5.07 inches of rain.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 0.84 mi NNE of Central Falls
- Reported by
- CoCoRaHS
- Coordinates
- 41.891, -71.392
In Central Falls, 6.14 inches was reported.
Heavy Rain, Providence
- When
- September 5, 8:00 AM EST to September 6, 8:00 AM EST
- Where
- Providence County, 0.36 mi SW of Harrisville
- Reported by
- Public
- Coordinates
- 41.966, -71.685
In Burrillville, 5.16 inches of rain was reported.
Flood, Providence
- When
- September 5, 11:15 AM EST
- Where
- Providence County, 1.53 mi SW of Chepachet to 1.76 mi SW of Chepachet
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.904, -71.691
In Gloucester, the public reported flooding on an unspecified street.
Flash Flood, Providence
- When
- September 5, 11:27 AM EST
- Where
- Providence County, 1.07 mi S of Spring Grove
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.905, -71.647
In the Chepachet section of Burrillville, Rt. 44 was underwater at Terry Ln. and Spring Grove Rd.
Flood, Providence
- When
- September 5, 12:41 PM EST
- Where
- Providence County, 0.13 mi N of Abbott Run to 0.16 mi N of Abbott Run
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.952, -71.400
In Cumberland, Industrial Rd. was flooded. Relayed by amateur radio.
Flash Flood, Providence
- When
- September 5, 12:51 PM EST to 1:38 PM EST
- Where
- Providence County, 1.32 mi S of Olneyville to 1.39 mi SW of Olneyville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.801, -71.431
In Providence County, very heavy rain fell, eventually amounting to 7 to 10 inches. Approximately 6 inches fell in 2 hours leading to flash flooding. At 1:51 PM EDT Oregon St. at Whipple St. was closed. At 2:05 PM EDT a car was stuck in street flooding on Valley St. at Eagle St. Cars were traveling in the wrong direction to avoid flooding on Pleasant Valley Parkway. At 2:26 PM EDT Dexter St. at Huntington Ave. was reported to be flooded and impassable. Relayed by amateur radio.
Flash Flood, Providence
- When
- September 5, 12:58 PM EST to 1:38 PM EST
- Where
- Providence County, 0.53 mi SSE of North Providence to 0.52 mi SSE of North Providence
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.843, -71.465
In North Providence, Library Rd. by Adams Library was flooded and impassable. Relayed by amateur radio.
Flash Flood, Providence
- When
- September 5, 1:02 PM EST to 1:38 PM EST
- Where
- Providence County, 0.99 mi SW of Olneyville to 0.3 mi ESE of Thornton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.809, -71.442
In Cranston, at 2:02 PM EDT a car was stuck in street flooding on Fletcher Ave. Between 2:04 and 2:11 PM EDT multiple cars were stuck in street flooding on Atwood Ave. At 2:13 PM EDT Rt. 10 north at Union Ave was flooded and impassable with cars stuck in the flooding. Relayed by amateur radio.
Flash Flood, Providence
- When
- September 5, 1:39 PM EST to 4:30 PM EST
- Where
- Providence County, 0.71 mi SSW of North Providence to 0.39 mi N of Cranston
- Cause
- Heavy Rain
- Injuries
- 0 direct, 3 indirect
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 41.840, -71.473
In Providence, 7 to 10 inches of rain fell over the course of a few hours during the mid to late afternoon creating serious flash flooding. 8.31 inches of rain fell in the Elmwood section of the city and 6.89 in the College Hill section. National news media showed aerial views of Interstate 95 which had become completely flooded and was closed in both directions. The snarled traffic lasted for multiple hours. Cars were reported to be stuck in the following locations: Webster Ave., Hamilton St., Cadillac Ave. at Melrose St. (water up to the windows), Narragansett Ave at Santiago St., Rugby St. at Thurbers Ave. Additional flooding and road closure reports included: Thackery St. at Melrose St., the underpass of Rt. 10 north at Westminster St., Hartford Ave. at Heath St., Smith St. at Gentian Ave., Exchange St., Pleasant Valley Parkway at Berlin St., Huntington Ave., Manton Ave. at Saban St., Elmwood Ave. ramp to Rt. 10, and Olneyville Square. One block of Atwells Avenue was washed out. Many water rescues were necessary due to life-threatening situations. All together, there were 3 injuries related to motor vehicle accidents during the storm and roughly 25 individuals rescued. On Benevolent St. water invaded the 1st floor of a Brown University campus building. On Elmwood Ave. there was rapid flooding of a structure of unspecified type. On Peace Street, there was a partial (25%) collapse of the roof of a vacant building, which was being redeveloped into a shopping plaza. A total of 41 homes and businesses were flooded. The West River overtopped its banks and flooded Charles Street and portions of Silver Spring Street in the evening. The Woonasquatucket River crested at 6.07 ft. at 315 AM on September 7th, which was above the 5.5 ft. flood stage. Many thanks to the Providence Emergency Management Agency for some of these details.
Flash Flood, Providence
- When
- September 5, 1:39 PM EST to 4:30 PM EST
- Where
- Providence County, 0.17 mi WSW of Cranston to 1.36 mi NNW of Cranston
- Cause
- Heavy Rain
- Property damage
- $19,000
- Reported by
- Law Enforcement
- Coordinates
- 41.769, -71.453
In Cranston, very heavy rain fell totaling 8 to 11 inches. More than 6 inches fell in 2 hours during the mid afternoon. Five cars were stuck in flash flooding on Cranston St. Three cars were stuck on Oaklawn Ave. Rt. 10 was both northbound and southbound was closed due to flash flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 5 to 17, 20222 deaths · 3 injured · 1 event
- Excessive Heat in Nevada, September 5 to 8, 20222 deaths · 7 events
- Heat in Arizona, September 5 to 6, 20222 deaths · 2 events
- Excessive Heat in Arizona, September 5, 20221 death · 1 event
- Wildfire in Washington, September 5 to 29, 2022$190,000 · 1 event
- Flash Flood and Flooding in Massachusetts, September 5 to 6, 202210 events
- Flash Flooding in New York, September 5, 20229 events
- Excessive Heat in California, September 5 to 8, 20227 events
- Flash Flooding in Connecticut, September 5 to 6, 20225 events
- Excessive Heat in Arizona, September 5 to 7, 20224 events
- Flash Flooding in Arkansas, September 5, 20224 events
- Flash Flooding in Kentucky, September 5 to 6, 20223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051630, 1051631, 1051632, 1051633, 1051634, 1051635, 1051637, 1051638, 1051639, 1051609, 1051611, 1051610, 1051615, 1051612, 1051617, 1051626, 1051629.